Allergy reaction to Vitamin D supplement? When will this end?!

Patient

Q: The past couple of months, I've been suffering some pretty severe allergies. My eyes lids and neck are red, swollen upon waking up and itchy. I've been to the allergist 3 times now, and they have done testing, but still can't pinpoint what is triggering this reaction. Well, as I'm trying to rule out everything, I realized that i switched my vitamin D to one that contained soy, cod, and haddock. I'm allergic to all fish, and have a slight soy allergy. I've since stopped taking it, and the day after that, my allergist prescribed Prednisone. Everything cleared up in those 5 days, but after I finished it, the symptoms kept coming back. I did an food allergy test 7 days after being on Prednisone, and sure enough, I was definitely allergic to cod and all fish. This morning marked the 6th day off Prednisone, but back on Claritin in the morning and Zyrtec at night, and the original symptoms are coming back. This morning was the worst it has been in a while. Eyes swollen almost shut, rash on eyes and cheeks, and swollen and itchy neck. I drove over to my allergist and I was given Benedryl and prescribed a different steriod medication to take for 6 days. Can it be possible that my reactions are still from that Vitamin D that I had been taking for months? If so, when will it finally leave my system? I truly have not been using any new make up, lotions, soaps, laundry detergent, acquired any pets, etc. I need some answers and a miracle!

Doctor

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews